MAUDE Adverse Event Report: NEUROPACE, INC. NEUROPACE RNS SYSTEM

NEUROPACE, INC. NEUROPACE RNS SYSTEM
Model Number RNS-320-K
Medical Device Problem Code Failure to Interrogate (1332)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
The patient reported she was unable to interrogate her device on (b)(6) 2021.The last successful interrogation was observed on (b)(6) 2021.During her clinic visit on (b)(6) 2021, the neuropace fce was unable to interrogate the device.Attempts were made using two different tablets and wands.There is no report of procedures or falls that may have contributed to an unresponsive device.Neurostimulator replacement occurred on (b)(6) 2021.Neuropace received the explanted product on (b)(6) 2021.The returned neurostimulator was successfully interrogated when it was received and is currently undergoing additional investigation.
 
Additional Manufacturer Narrative
(b)(4) explant of the neurostimulator occurred on (b)(6) 2021.Neuropace received the device on 03 nov 2021.The returned neurostimulator was successfully interrogated when it was received and is currently undergoing additional investigation.
 
Event or Problem Description
Investigation results are now available.The initial report indicated the neurostimulator was unresponsive and required explant.Neuropace received the explanted product on (b)(6) 2021.
 
Additional Manufacturer Narrative
(b)(4).This device stopped supporting successful interrogations by the patient remote monitor and the physician's programmer sometime between the dates of (b)(6) 2021 and (b)(6) 2021.While in this state, the device recorded evidence of receiving telemetry but failed to acknowledge or respond.During the time telemetry was unsupported the device continued to function normally, providing responsive therapy and storing ecog's and diagnostics.The cause of the device state during this time is unknown.Explant of the neurostimulator occurred on (b)(6) 2021.The device returned to fully normal operation including full telemetry support upon device explant.The explant procedure exposed the device to an electrosurgical unit (esu) which apparently caused a dc_leak reset, returning the device to fully normal operation.It is common for a device to experience a dc_leak reset in response to esu exposure.Neuropace received the device on (b)(6) 2021.Upon receipt, the neurostimulator appeared to be functioning properly.

Brand Name
NEUROPACE RNS SYSTEM
Common Device Name
NEUROPACE RNS SYSTEM
Manufacturer (Section D)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
Manufacturer (Section G)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
Manufacturer Contact
ramona gonis
455 n. bernardo ave.
mountain view, CA 94043
6502382788
MDR Report Key12856013
Report Number3004426659-2021-00049
Device Sequence Number4005861
Product Code PFN
UDI-Device Identifier00855547005267
UDI-Public010085554700526717200809
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberRNS-320-K
Device Catalogue Number1007694
Device Lot Number29126-1-1-1
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;
Patient Age40 YR
Patient SexFemale